MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DURALOC SECTOR SERIES 62OD; DURALOC IMPLANT : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US DURALOC SECTOR SERIES 62OD; DURALOC IMPLANT : HIP METAL ACETABULAR CUPS
Model Number 1245-80-054
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Neuropathy (1983); Pain (1994); Rash (2033); Hypoesthesia (2352); Weight Changes (2607); Hyporesponsive to stimuli (2683); No Code Available (3191); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 10/09/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Claim letter received.Claim letter alleges impairment of sight and hearing, cardiomyopathy, hypothyroidism, polyneuropathy, skin rash, extreme weight loss, back pain and edema.About 300 ml of metal reminiscent content was extracted from the edema and analysis shows presence of a toxic level of cobalt and chrome in the patient's body.One third of the femoral head was worn out.Patient had a duraloc cup with a polyethylene insert, a competitor head and a corail cementless stem.Doi: (b)(6) 2010; dor: (b)(6) 2014; (right hip).Previous revision on (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).No device was received.Root cause undetermined.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d10, g2.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: g1 and h6 (impact code).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.E3 initial reporter occupation: lawyer.
 
Event or Problem Description
In addition to what was previously alleged, the patient alleges wear, metal debris, pseudotumor, soft tissue reaction: altr, armd, metallosis, and alval.

Brand Name
DURALOC SECTOR SERIES 62OD
Common Device Name
DURALOC IMPLANT : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopedics drive
warsaw, IN 46581-0988
6107428552
MDR Report Key9224421
Report Number1818910-2019-111355
Device Sequence Number145761
Product Code KWA
UDI-Device Identifier10603295019633
UDI-Public10603295019633
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1245-80-054
Device Catalogue Number124580054
Device Lot NumberVD3BE1003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer12/19/2019
03/04/2022
03/27/2022
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date12/24/2019
03/11/2022
03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2001
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CEMENTLESS FEMORAL STEM CORAIL; ISODUR FEMORAL HEAD NK430K/51341089; POLYETHYLENE INSERT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale